Oklahoma, 2018

Wildfire in Oklahoma, July 22 to 26, 2018

July 22 to 26, 2018 · NWS TSA · 1 event in 1 county or zone

Gusty wind, low relative humidity, seasonably hot temperatures, and drought-stricken, dormant vegetation promoted the rapid spread of wildfire on the 22nd through the 26th across Pushmataha County. More than 1300 acres were burned during that period in two major wildfires.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Gusty wind, low relative humidity, seasonably hot temperatures, and drought-stricken, dormant vegetation promoted the rapid spread of wildfire on the 22nd through the 26th across Pushmataha County. More than 1300 acres were burned during that period in two major wildfires.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 22, 11:29 AM CST, 31 minutes earlier.

Area forecast discussion, Jul 22, 11:29 AM CST, 31 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1229 PM CDT Sun Jul 22 2018

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
High based ceilings and VFR conditions to prevail through the
forecast period.

&&

.PREV DISCUSSION... /Issued 1032 AM CDT Sun Jul 22 2018/

..UPDATE...

DISCUSSION...
Subtle wave over central KS supporting an expansive mid level
cloud deck along with isolated light showers. This feature tracks
over the region today w/ associated clouds further supporting
cooler temps in the post frontal airmass. The exception will be
southeast OK where current forecast remains near advisory criteria
heat index values this afternoon. Will monitor trends across this
region should any headlines be warranted. Updated forecast will
increase cloud cover through the afternoon along with mention of
isolated showers.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   93  71  91  69 /  20  10  10  10
FSM   96  73  94  72 /  10  10  10  10
MLC   96  74  93  70 /  10  10  10  10
BVO   90  65  90  64 /  20  10  10  10
FYV   89  64  87  64 /  10  10  10  10
BYV   90  65  87  66 /   0  10  10  10
MKO   93  71  90  68 /  20  10  10  10
MIO   91  68  88  67 /  20  10   0  10
F10   95  71  91  70 /  20  10  10  10
HHW  101  77  97  73 /   0   0  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....07
Hazardous weather outlook, Jul 22, 4:01 AM CST, 7 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
501 AM CDT Sun Jul 22 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
501 AM CDT Sun Jul 22 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Far Southeast Oklahoma.
	ONSET...Afternoon.

DISCUSSION...
Cooler air has filtered across most of the area, however
locations across far southeast Oklahoma will still see afternoon
heat index values between 100 and 105 degrees.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY through WEDNESDAY...No Hazards.
THURSDAY through SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Temperatures closer to seasonal averages will prevail for most of the
upcoming week. After several dry days, a shift in the upper pattern
will allow another frontal boundary to approach the region later
this week. Shower and thunderstorm chances begin to increase
Thursday, with chances continuing into the upcoming weekend as an
upper level system moves into the plains.

weather.gov/tulsa contains additional information.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Pushmataha

When
July 22, 12:00 PM CST to July 26, 9:00 PM CST
Where
Pushmataha forecast zone
Reported by
Park/Forest Service
Coordinates
34.416, -95.376 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, July 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 777000.